Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 49, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 31, 2007, 11:29 AM CDT for Union County, Arkansas. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2007, 11:29 AM CDT (16:29 UTC)
- Expired
- Mar 31, 2007, 12:19 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Union County, AR
The radar
The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 11:35 AM CDT | TSTM WND DMG | 8 Ssw El Dorado, AR | TREES AND POWER LINES DOWN ALONG HIGHWAY 167 SOUTH OF EL DORADO |
| Mar 31, 11:37 AM CDT | TSTM WND DMG | 5 S El Dorado, AR | 2 STORES WERE DAMAGED ALONG IRON MOUNTAIN ROAD IN THE FAIRCREST COMMUNITY. ROOF BLOWN OFF OF 1 STORE. TREES AND POWER LINES DOWNED. |
| Mar 31, 12:08 PM CDT | TSTM WND DMG | 12 N Strong, AR | ONE TREE DOWN ALONG HIGHWAY 275, WITH MULTIPLE LIMBS DOWN. POWER LINES DOWN AS WELL IN THE SAME AREA ABOUT 3/4 MILE SOUTH OF THE INTERSECTION OF HIGHWAY 15 AND 275 NEAR THE UNION/BRADLEY COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 311630 SVRSHV ARC139-311730- /O.NEW.KSHV.SV.W.0049.070331T1629Z-070331T1730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1129 AM CDT SAT MAR 31 2007 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS * UNTIL 1230 PM CDT * AT 1129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF EL DORADO...OR 3 MILES NORTHEAST OF JUNCTION CITY...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTHEAST OF EL DORADO BY 1140 AM CDT 8 MILES NORTHWEST OF STRONG BY NOON CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS UNTIL 1230 PM CDT. LAT...LON 3302 9298 3301 9245 3323 9211 3336 9264 $$ 15
2 follow-up statements
000 WWUS54 KSHV 311702 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT MAR 31 2007 ARC139-311730- /O.CON.KSHV.SV.W.0049.000000T0000Z-070331T1730Z/ UNION AR- 1200 PM CDT SAT MAR 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR UNION COUNTY... AT 1200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH SOUTHEAST OF CALION...OR ABOUT 10 MILES EAST OF EL DORADO...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN UNION COUNTY THROUGH 1215 PM CDT DOPPLER RADAR CONTINUES TO INDICATE SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TREES AND POWER LINES HAVE BEEN DOWNED NEAR THE FAIRCREST COMMUNITY ALONG HIGHWAY 167 SOUTH OF EL DORADO...WITH AT LEAST 2 STORES DAMAGED AS WELL FROM THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3302 9298 3301 9245 3323 9211 3336 9264 $$ 15
000 WWUS54 KSHV 311719 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1218 PM CDT SAT MAR 31 2007 ARC139-311728- /O.CAN.KSHV.SV.W.0049.000000T0000Z-070331T1730Z/ UNION AR- 1218 PM CDT SAT MAR 31 2007 ...THE SEVERE THUNDERSTORM WARNING FOR UNION COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE EARLIER SEVERE THUNDERSTORM WARNING FOR UNION COUNTY HAS EXITED THE COUNTY TO THE NORTHEAST INTO SOUTHWEST BRADLEY COUNTY. LAT...LON 3302 9298 3301 9245 3323 9211 3336 9264 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 11:11 AM CDT, 18 minutes earlier.
Area forecast discussion, Mar 31, 11:11 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1111 AM CDT SAT MAR 31 2007 .DISCUSSION... SEVERE WEATHER SITUATION HAS NOT PANNED OUT VERY WELL. THE LARGE BOW ECHO MCS THAT MOVED THROUGH SOUTHEAST TEXAS AND INTO SOUTHWEST LOUISIANA HAS DISRUPTED THE INFLOW INTO THE NORTH LOUISIANA STORMS AND THUS...THEY HAVE DECREASED IN COVERAGE. WILL LOWER POPS OVER TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS ON A ZONE UPDATE...WHICH SHOULD BE OUT SHORTLY. THE WATCH EXPIRES AT 2 PM...BUT MIGHT BE REPLACED BY ANOTHER ONE FARTHER EAST...OR NORTH. STORMS MAY FIRE UP OVER SOUTH ARKANSAS...NORTH CENTRAL AND NORTHEAST LOUISIANA DURING THE AFTERNOON...BUT SEVERE WEATHER SHOULD BE RATHER ISOLATED...BUT A TORNADO OR TWO CANNOT BE RULED OUT. ALTHOUGH THERE IS DECENT SHEAR IN THE ATMOSPHERE...THE INSTABILITY IS NOT THAT GREAT. THERE IS SOME GOOD INFLOW INDICATED BY THE 15 TO 25 KNOT SOUTH WIND AT MONROE. THE FRONT AT 10 AM WAS LOCATED FROM ABOUT DEQ TO TXK TO LFK...AND MOVING EAST AT ABOUT 20 MPH. SOME CLEARING WAS NOTED BEHIND THE FRONT OVER NORTHEAST TEXAS AND SOUTHWEST OKLAHOMA...BUT THE REST OF THE AREA WILL PROBABLY STAY MOSTLY CLOUDY THROUGH THE AFTERNOON. && .AVIATION... COLD FRONT WILL MOVE THROUGH THE AREA THROUGH THIS AFTERNOON AND TONIGHT...PUSHING SHOWERS AND THUNDERSTORMS OUT OF THE AREA BY THIS EVENING. CIGS WILL BE UP AND DOWN NEAR THE FRONT...WHICH IS NOW BETWEEN GGG AND SHV. VFR TEMPO MVFR OR IFR IS THE PROBLEM POSED IN THE FRONTAL VICINITY. EXPECT MUCH IMPROVED CONDITIONS TO SPREAD WEST TO EAST TODAY...AS TYR IS ALREADY CLR BLO 120. MAY SEE SOME BR SUNDAY MORNING. .PRELIMINARY POINT TEMPS/POPS... SHV 72 53 82 54 / 80 20 0 0 MLU 74 54 80 53 / 80 40 0 0 DEQ 71 46 82 51 / 20 0 0 0 TXK 72 52 82 55 / 40 10 0 0 ELD 72 51 82 51 / 80 20 0 0 TYR 73 52 82 58 / 40 10 0 0 GGG 73 51 82 56 / 40 10 0 0 LFK 71 53 83 56 / 80 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/17
Hazardous weather outlook, Mar 31, 6:05 AM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 605 AM CDT SAT MAR 31 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-311700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 605 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS HAVE BECOME MORE WIDESPREAD ACROSS THE NORTHWEST HALF OF THE FOUR STATE AREA THIS MORNING AND AS THE COLD FRONT APPROACHES AROUND MIDDAY...EXPECT GREATER COVERAGE AREAWIDE. WHILE SURFACE HEATING MAY BE MINIMIZED DURING THE DAY WITH THE CLOUD COVER AND RAINFALL IN PLACE...LIMITED SURFACE BASED INSTABILITY WILL BE THE CASE. HOWEVER...STRONG SHEAR ALOFT ALONG WITH INCREASING INSTABILITY WILL CONTRIBUTE TO THE CONTINUED POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS THE FOUR STATE AREA. STRONG DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE ACROSS MUCH OF THE FOUR STATE AREA TODAY WITH THE SEVERE WEATHER THREAT SHIFTING FROM WEST TO EAST THROUGH THE DAY. ALSO...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS...WITH THE POTENTIAL FOR RAINFALL AMOUNTS OF ONE TO THREE INCHES. ANY FLOODING THAT DEVELOPS SHOULD BE LOCALIZED...AS THE GROUND REMAINS QUITE DRY IN WAKE OF BELOW NORMAL RAINFALL OVER THE LAST COUPLE OF MONTHS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TODAY. 24
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.